loading... close

Has anyone experience side effect with using Tomoxafin?

gima green Profile
Asked by

anonymous

Learning About Breast Cancer almost 4 years
 
  • Sharon Danielson Profile
    anonymous
    Survivor since 2007
    There is always a chance of side effects from any drug a person takes. I think you need to look at the benefit the drug brings with it instead of possible side effects. If you read all the side effects of every drug on the market, it would scare you to death! You are very lucky your cancer is a hormone positive disease. Hormone blocking drugs have been around for a long time and are quite effective. You can ask every woman here who has taken Tamoifen and you will get a different answer from every one. You can't base your decision on what another woman had happen to her. If you have had chemotherapy, the side effects from those drugs are ten times worse than Tamoxifen. Tamoxifen starves any remaining cancer cells that may still be circulating around your body, from hormones they need to survive. The main side effect from any of these types of drugs are hot flashes, and bone pain. Even with these side effects, there are things that can be done to help ease those. I took a different type of drug for 5 years that caused me to have hot flashes BUT..... I will trade hot flashes any time rather than have another breast cancer develop. Take care, Sharon
    almost 4 years Comment Flag
  • Thumb avatar default
    anonymous
    Learning About Breast Cancer
    The first six weeks were a little weird but my body adjusted to it after 4 years I don't even think about it. Hotflashes are the only thing that lingered. My onc gave a small does of Effexor and within 24 hours things were better. I take it in the morning( with food) so doesn't disrupt my sleep. When the not sleeping bothers me I have some Ambien to take.
    almost 4 years Comment Flag
  • Sue Boston Profile
    anonymous
    Survivor since 2014
    Hi Gima, I have been on Tamoxifen since September of last year, my hips did hurt for a few months but now they are fine, I exercise and stay very active so all that helps. I do have hot flashes but I had those not long after I started my Chemo treatments, I can feel them coming on so I will drink water and turn on my fan at my desk. I agree 100% with Sharon, I would rather deal with hot flashes and never deal with cancer again. I thank God and all the ladies who were brave enough to do clinical trials with Tamoxifen when it first came out before I take it every morning. Try not to think of the negative things you have heard or read about it, give your body a chance to see how YOU respond to it. Best Wishes!!
    almost 4 years Comment Flag
  • André Roberts Profile
    anonymous
    Stage 1 Patient
    As Sharon Danielson said, everything has side effects. This hormone blocking drug is going to help keep you alive. The good of the drug certainly outweigh the bad. You may be achy, emotional and have hot flashes. The same as being in menopause. Just all at once, so they may be more intense at first. Staying active, hydrated and with time, your body will adjust. Prayers to you.
    almost 4 years Comment Flag
  • anna kaufman Profile
    anonymous
    Learning About Breast Cancer
    I've been on Tamoxifen for four months now and experience hot flashes. I also was having muscle spasms in my feet but my onc put me on Slow Mag to temper the spasms. It did the job. I am 51 and figure that I would most likely be having hot flashes with or without the medication! I'd rather experience a few side effects than a reoccurrence. Best of luck to you!
    almost 4 years Comment Flag

Educational Video

Personal Story

  • No related Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 3

Breast cancer affects one out of every eight women in their lifetime.

spread the word